August 06, 2007

A glorious one year!

iam writing after exactly one year.
The changes all around in this one year have been phenomenol so great that I can only see these as Magic happening in a big way.
My son is now on less than half the initial dose and so has been for the past 8 months or so hence I have lost the fear too that this may be temporary.
He is now in his last year of college : a bachelors in Business, has consistently scored well above B+ and attends office on his days off.
he gyms /plays tennis five to six times a week and above all has lost over 24 pounds of excess weight.
he is also driving the car once again.
He looks good, is feeling good and reveals that it seems he is "seeing life" once again.
Yes he is self absorbed still, is hesitant to socialise unless it is really close friends or family and yes needs to be reminded of things at times.
And ofcourse oversleeps.
But from having lost him almost completely it is boundless joy to see him in his current condition,
Thanks to.... his doctor,his own self motivation,his constant humour,the support that we could give...thanks above all to HIM who has made it happen.....

Posted by Monica at August 6, 2007 05:57 AM


Hello, I stumbled across this site during down time at work. My son who is 17 started behaving oddly around his 17th birthday. He will be 18 next month. He dropped out of school four weeks before the end of his 10th grade year. He does not socialize at all. He does not go into store or resturants. He sits on the front porch most of the day talking to himself constantly, usually of a sexual nature with a lot of cursing. He got into trouble because he broke out my headlight on my car with a baseball bat. He now has to go to group once a week. He is on Risperadal now, which quiets him a little. I have no clue how to help him. I can't imagine him being able to go back to school. He had played football and had been in band for 6 years (trumpet). Any suggestions? Thank you.

Posted by: cathy at September 20, 2007 08:13 AM

Dear Monica,
May I know what medication your son is on? My son has put on a lot of weight even though he has stopped taking any medication more than a year ago. I observe that my son's condition is getting worse as he's talking more and more to the voices. I'm really concerned because he accuses me and my husband of monitoring him and doing him a lot of harm etc. Do you think there's hope that he may one day recover?
Wishing you and your son well.

Posted by: Rachel at October 24, 2007 05:23 AM

I'm so happy for your son Monica.It's good to hear.I have a 18 year old who is schizophrenia just found out in march 2007.It started a couple years ago.Cathy my son dose the same thing i know want your going through.And Rachal i think we have to always believe one will recover.The last 3 years have been so stressful.But one day at a time.Good luck to all with mental illness your so strong.

Posted by: Dede at December 4, 2007 02:38 AM

Post a comment

Please enter this code to enable your comment -
Remember Me?